It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-13-2007, 09:54 AM   #1
Newbie
(male)
 
Join Date: Feb 2007
Location: detroit, mi, usa
Posts: 1
freshfreshfresh HB User
Smile high dose benadryl long term effects

hi I have been taking benadryl in higher than reccomended dosages for quite some time now and have had great results with both my sleep disorder and my seasonal allergies and i was wondering if there were any long term negative effects of using this medicine in doses up to 3 or four times the normal dosage i have never been very sensative to the effects of any allergy medicine and find most of them useless except benadryl but if this type of use is killing me slowly then i dont know i mean then its defintely not worth it.
thanks any help is greatly appreciated

 
Sponsors Lightbulb
   
Old 02-13-2007, 10:25 AM   #2
Senior Veteran
(female)
 
Join Date: Jul 2004
Posts: 1,423
sneezydiva HB User
Re: high dose benadryl long term effects

That is A LOT of benedryl! If your allergies are so bad that normal benedryl doses don't cut it, you need to see an allergist and get allergy tested and get allergy shots. I don't know about the safety of what you are doing, but at the very least, it has to be dehydrating you some. Benedryl is very drying.

Last edited by sneezydiva; 02-13-2007 at 10:25 AM.

 
Sponsors Lightbulb
   
Old 02-14-2007, 03:46 PM   #3
Junior Member
(female)
 
Join Date: Oct 2004
Location: Tri-Cities Washington
Posts: 14
dadslilgirl HB User
Re: high dose benadryl long term effects

I recently have been having a problem with hives. I was taking about the same dose you are now. One night the hives escalated, I went to the emergency room. When I told the doctor about the amout of Benadryl I was taking, he said the side effects of that would likely be basically that I would go crazy. Get angry often and with little provocation, anxious, trembles of extremities. That kind of stuff. I backed off immediately. I still have hives, but manage them with a prescription steroid and fewer doses of Benadryl.

 
Old 02-23-2007, 05:38 PM   #4
Newbie
(female)
 
Join Date: Feb 2007
Location: stamford, Ct
Posts: 3
sophiebaja HB User
Re: high dose benadryl long term effects

Quote:
Originally Posted by dadslilgirl View Post
I recently have been having a problem with hives. I was taking about the same dose you are now. One night the hives escalated, I went to the emergency room. When I told the doctor about the amout of Benadryl I was taking, he said the side effects of that would likely be basically that I would go crazy. Get angry often and with little provocation, anxious, trembles of extremities. That kind of stuff. I backed off immediately. I still have hives, but manage them with a prescription steroid and fewer doses of Benadryl.
HI
How much benedryl and how often? Are you also taking prenisone?

Is there anything topical that helps?

 
Old 02-28-2007, 03:29 PM   #5
Junior Member
(female)
 
Join Date: Oct 2004
Location: Tri-Cities Washington
Posts: 14
dadslilgirl HB User
Re: high dose benadryl long term effects

I was taking 2 benadryl every three to four hours. Prednisone has not helped. I did determine what was causing my problem. I am allergic to my 12 year old cat. Since I will not be finding my cat another home, I guess I will deal with it. I am still taking benadryl three times a day. Three in the morning and before bed and two at noon. My doctor is agreeable with this. It doesn't get rid of the hives, but merely makes them bearable. I still itch, but not uncontrollably. After two visits to the hospital ER, I was put on Methylprednisolone dose pack. It worked for the duration of the dosage, but not after. I have tried topical steroid creams, no help. Benadryl is my best bet so far.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
If dose is too high will it show in 6 weeks? leighsa200 Thyroid Disorders 3 04-19-2010 02:09 PM
High Cholesterol - Zocor roachbug High Cholesterol 39 05-13-2007 12:08 AM
Anxiety and Benadryl... JamieJo18 Anxiety 4 08-21-2006 04:39 PM
Taking Atenelol since mid-october - dose too high wxKathy2 Heart Disorders 9 01-26-2006 04:14 AM
Are high doeses of antibiotics really helpful? Amber29 Lyme Disease 12 05-23-2005 01:02 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:10 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!